Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 33, NWS Salt Lake City, UT

August 12, 2006

NWS Salt Lake City, UT issued this red flag warning at Aug 12, 2006, 3:54 AM MDT. It took effect at Aug 12, 2006, 2:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 12, 2006, 3:54 AM MDT (09:54 UTC)
In effect from
Aug 12, 2006, 2:00 PM MDT
Expired
Aug 13, 2006, 12:00 AM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 120954
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
354 AM MDT SAT AUG 12 2006

UTZ420-426-121800-
/O.UPG.KSLC.FW.A.0019.060812T1500Z-060813T0300Z/
/O.NEW.KSLC.FW.W.0033.060812T2000Z-060813T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WASATCH MOUNTAINS NORTH OF I80-
354 AM MDT SAT AUG 12 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR THE GREAT SALT LAKE DESERT AND WASATCH MOUNTAINS
NORTH OF I-80...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING. THIS WARNING IS FOR FIRE WEATHER ZONES 420 AND
426.

MODERATELY STRONG WEST WINDS WILL DEVELOP AHEAD OF AN APPROACHING
COLD FRONT THIS AFTERNOON AND CONTINUE INTO THIS EVENING ACROSS
THE NORTHERN WASATCH MOUNTAINS. WIND SPEEDS OF 25-30 MPH ARE
EXPECTED WITH LOCAL RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT. A
COLD FRONT WILL MOVE ACROSS THE GREAT SALT LAKE DESERT LATE THIS
AFTERNOON WITH WIND GUSTS IN EXCESS OF 30 MPH ARE EXPECTED BEHIND
THE FRONT EARLY THIS EVENING. THIS WIND SHIFT FROM WEST TO
NORTHWEST BRINGS THE POSSIBILITY OF SEVERE FIRE WEATHER CONDITIONS
TO THE AREA.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
3 follow-up statements
000 
WWUS85 KSLC 121747
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1147 AM MDT SAT AUG 12 2006

UTZ420-426-130300-
/O.CON.KSLC.FW.W.0033.060812T2000Z-060813T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WASATCH MOUNTAINS NORTH OF I80-
1147 AM MDT SAT AUG 12 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY IN FIRE WEATHER ZONES 420 
AND 426...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
IN FIRE WEATHER ZONES 420 AND 426 OF NORTHERN UTAH. THIS INCLUDES
THE GREAT SALT LAKE DESERT AND MOUNTAINS AS WELL AS THE WASATCH
MOUNTAINS NORTH OF I-80 INCLUDING THE BEAR RIVER VALLEY.

WEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 35 MPH WILL DEVELOP
THIS AFTERNOON AND CONTINUE INTO THIS EVENING WHILE HUMIDITIES 
DROP BELOW 15 PERCENT. WINDS COULD GUST OVER 40 MPH IN THE
NORTHWEST DESERTS LATE TODAY AND THIS EVENING.

A COLD FRONT WILL MOVE ACROSS THE GREAT SALT LAKE DESERT THIS
AFTERNOON AND EXIT THIS EVENING CAUSING THE WINDS TO INCREASE AND
MUCH DRIER AIR TO FILTER INTO THE WARNING AREA.

THIS WARNING MAY NEED TO BE EXTENDED IN TIME FOR NORTHWEST UTAH
DESERTS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER
CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

TARDY
000 
WWUS85 KSLC 122340
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
540 PM MDT SAT AUG 12 2006

UTZ420-130600-
/O.EXT.KSLC.FW.W.0033.000000T0000Z-060813T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
540 PM MDT SAT AUG 12 2006

...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR 
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 420...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR FIRE WEATHER ZONE 420.

NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OVER 40 MPH WILL
DEVELOP LATE THIS AFTERNOON OVER THE GREAT SALT LAKE DESERT AND
CONTINUE INTO THIS EVENING WHILE HUMIDITIES WILL DROP BELOW 15
PERCENT. 

A COLD FRONT WILL MOVE ACROSS THE GREAT SALT LAKE DESERT LATE
TODAY CAUSING THE WINDS TO INCREASE AND MUCH DRIER AIR TO FILTER
INTO THE WARNING AREA. WINDS WILL DIMINISH AFTER MIDNIGHT AND
HUMIDITIES WILL RECOVER.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ426-130300-
/O.CON.KSLC.FW.W.0033.000000T0000Z-060813T0300Z/
WASATCH MOUNTAINS NORTH OF I80-
540 PM MDT SAT AUG 12 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 426...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR FIRE WEATHER ZONE 426.

WEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH WILL CONTINUE
INTO THIS EVENING OVER THE NORTHERN WASATCH MOUNTAINS WHILE
HUMIDITIES DROP BELOW 15 PERCENT.

THESE WINDS WILL DIMINISH BY LATE EVENING AND HUMIDITIES WILL
RECOVER. 

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS85 KSLC 130609
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1209 AM MDT SUN AUG 13 2006

UTZ420-130715-
/O.EXP.KSLC.FW.W.0033.000000T0000Z-060813T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
1209 AM MDT SUN AUG 13 2006

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 420...

THE RED FLAG WARNING FOR WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 420 IS NO LONGER IN EFFECT.

ALTHOUGH BREEZY NORTH WINDS WILL CONTINUE FOR A FEW MORE HOURS
OVER THE NORTHWEST DESERTS...HUMIDITIES HAVE COME UP AND CRITICAL
FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 11, 9:25 PM MDT, 6 hours 29 minutes earlier.

Area forecast discussion, Aug 11, 9:25 PM MDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
925 PM MDT FRI AUG 11 2006

.SYNOPSIS...A MOIST AIRMASS WILL REMAIN OVER PORTIONS OF
UTAH TONIGHT AND SATURDAY...WHILE A SERIES OF DISTURBANCES MOVE
ACROSS THE REGION.  DRIER AIR WILL SPREAD ACROSS THE AREA ON
SUNDAY. MOISTURE WILL RETURN TO UTAH MONDAY AND TUESDAY.

&&

.DISCUSSION...SHORT WAVE DROPPING INTO THE BASE OF THE PAC NW HAS
BACKED THE FLOW OVER UT THIS EVE. THIS HAS ALLOWED THE SURFACE
BOUNDARY TO LIFT NORTH AND MOISTURE FOLLOWED. WEAK JET ALSO OVERHEAD
HAS HELPED CONVECTION GET GOING OVER THE NORTH. THIS BOUNDARY WILL
MOVE A BIT FARTHER NORTH TONIGHT THEN THE SHORT WAVE WILL EJECT
LATER TONIGHT AND PUSH THE BOUNDARY TEMPORARILY BACK SOUTH.

THE ENTIRE UPPER TROF IS FORECAST TO SHARPEN UP AND PASS TO THE
NORTH OF THE AREA TOMORROW AFTERNOON...AND THIS COULD REPEAT THE
SCENARIO...AND BRING ANOTHER ROUND OF LATE DAY CONVECTION TO THE
NORTH.

DOWN SOUTH...DEEP MOISTURE REMAINS IN PLACE BUT FORCING FOR
STORMS HAS SHIFTED SOUTH SO STRONG CONVECTION HAS ENDED AND WILL
CANCEL FLASH FLOOD WATCH. THE SOUTH IS FORECAST TO START DRYING
TOMORROW AFTERNOON BUT IT MAY TAKE UNTIL EVENING WITH THE TROF
PASSAGE.

WILL UPDATE TO KEEP CONVECTION GOING LONGER OVER A LARGER AREA UP
NORTH TONIGHT...AND TO CANCEL THE FLASH FLOOD WATCH.

&&

.AVIATION...DRAINAGE WINDS EXPECTED TO RETURN WITHIN THE NEXT HOUR.
THE AIRFIELD MAY GET SOME ERRATIC OUTFLOW WINDS WITH ISOLATED STORMS
MOVING NORTH OF THE FIELD THROUGH 10PM. SOME UNCERTAINTY TO THE WIND
SHIFT IN THE 12-14Z TIMEFRAME. IT WILL DEPEND ON THE DEVELOPMENT OF
A WAVE OVER CENTRAL UTAH.

&&

.FIRE WEATHER...THUNDERSTORMS OVER NORTHWEST UTAH TONIGHT WILL
PRODUCE SOME RAIN IN THE VALLEYS AND DESERTS BUT WILL BE ON THE DRY
SIDE...AND A RED FLAG WARNING CONTINUES FOR DRY LIGHTNING UNTIL
MIDNIGHT. IN THE FAR NORTHERN MOUNTAINS...WINDS WERE STRONG ENOUGH
TODAY BUT RELATIVE HUMIDITIES STAYED ABOVE RED FLAG CRITERIA AND THE
WARNING WAS ALLOWED TO EXPIRE. WINDS WILL PICK UP IN THIS AREA AGAIN
LATE TOMORROW MORNING AND EARLY TOMORROW AFTERNOON IN ASSOCIATION
WITH THE COLD FRONT PASSING THROUGH THE FIRE DISTRICT. THE AIRMASS
OVER THE AREA WILL DRY OUT BEHIND THE COLD FRONT SO CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED IN THE FAR NORTH AND A FIRE WEATHER
WATCH WILL REMAIN IN EFFECT.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...

UT...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
     FIRE WEATHER ZONES UTZ420-423-424-434.
     FIRE WEATHER WATCH SATURDAY FOR FIRE WEATHER ZONES
     UTZ420-426.
WY...NONE.

&&

WILENSKY/SMITH
Hazardous weather outlook, Aug 11, 3:40 PM MDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
340 PM MDT FRI AUG 11 2006

UTZ001>016-018-WYZ021-121200-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-
SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-
80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
340 PM MDT FRI AUG 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN UTAH AS
WELL AS EXTREME SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT. SOME OF THE
THUNDERSTORMS WILL PRODUCE DRY LIGHTNING ACROSS THE NORTHWEST
DESERTS AND VALLEYS.

REFER TO FIRE WEATHER PRODUCTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A PACIFIC WEATHER SYSTEM AND COLD FRONT WILL BRING DRIER AIR INTO
NORTHERN AND WESTERN UTAH ON SATURDAY. MOISTURE IS EXPECTED TO
SPREAD NORTHWARD ON MONDAY BRINGING MORE THUNDERSTORMS TO THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.

UTZ017-019>021-121200-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTH CENTRAL UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
340 PM MDT FRI AUG 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS EVENING WITH
LOCALLY HEAVY RAIN.

REFER TO FLOOD PRODUCTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A PACIFIC WEATHER SYSTEM AND COLD FRONT WILL BRING DRIER AIR INTO
SOUTHWEST UTAH ON SATURDAY AND SUNDAY. MOISTURE WILL REMAIN OVER
SOUTHEAST UTAH THIS WEEKEND. MOISTURE IS EXPECTED TO SPREAD NORTHWARD
SUNDAY NIGHT AND MONDAY INCREASING THUNDERSTORM COVERAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.

TARDY

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 2:57 PM MDTSevere Thunderstorm WarningSLCDavis, Morgan, Salt Lake, Summit48 min
Aug 12, 3:26 PM MDTSevere Thunderstorm WarningSLCDuchesne28 min
Aug 12, 3:39 PM MDTSevere Thunderstorm WarningSLCMorgan, Salt Lake, Summit36 min

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.